Verify your email address to receive email notifications.

Verification sent. Please check your inbox to verify your address.

Unable to send verification. Please try again later.

  • Q&A with Australian Health Practitioners

    Could this skin reaction be linked to my Narcolepsy/Cataplexy?

    Hi
    I have Narcolepsy and mild Cataplexy. I was diagnosed 8 years ago now and my medications are balanced and working well. I'm a 25 yo female.
    However I have had this red skin reaction which I'm curious about, never thought it was linked to narcolepsy. It might be completely unrelated but you never know.
    Basically I get a red blotchy face, sort of looks like a rash but it doesn't itch, it burns red hot. It starts on the sides of my face and often runs down my neck slightly. Sometimes it looks like I've been slapped in the face, like a red patch with really defined edges. Sometimes its just on one ear!
    It also seems to happen more in the evening, and happens more in winter. It often happens if I've been working outside in the cold and then come inside where its warm.
    I've searched online…but cant seem to find anything that matches all those symptoms.
    Please let me know if you know what this could be and if you think its related to my Narcolepsy/Cataplexy?

    Regards,
    K
  • Find a professional to answer your question

  • Dr David Cunnington

    Respiratory & Sleep Medicine Physician

    Specialist sleep physician delivering a high standard of clinical care to clients with complex sleep problems and promoting sleep health through research, education and advocacy. … View Profile

    I don't think the rash is directly related to narcolepsy as I've not had any of my other patients with narcolepsy have this type of rash. Sometimes people can get rashes as a reaction to medications used to treat narcolepsy such as stimulants (eg dexamphetamine or Ritalin), which can change the way the body regulates skin temperature. 

  • Anonymous

    I have Narcolepsy and Cataplexy, i also have Rosacea (which sounds similar to what was described) although may not be directly linked, the affected skin temperature regulation of Narcolepsy and the stimulants, both make my rosacea worse at times ;-)

    -A

answer this question

You must be a Health Professional to answer this question. Log in or Sign up .

You may also like these related questions

Ask a health question
Community Contributor

Empowering Australians to make better health choices